Thunderstorm Wind, Harrison
- When
- July 29, 6:50 PM EST
- Where
- Harrison County, Corydon
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.217, -86.117
Trees and power lines were downed by thunderstorm winds across South Central Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Trees and power lines were downed by thunderstorm winds across South Central Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 29, 12:55 PM EST, 5 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 155 PM EDT MON JUL 29 2002 ...THUNDERSTORM CHANCES EARLY TONIGHT...BUT...DONT COUNT ON THEM... A WEAK UPPER LEVEL MOVING ACROSS MIDWEST WL ADVANCE EAST ACROSS THE GREAT LAKES REGION TONIGHT. MOST S/W ENERGY WILL OCCUR NORTH OF THE OHIO RIVER ALTHOUGH A SMALL CHC OF THUNDERSTORMS CONNECTED WITH SYS WL BE POSBL OVER CWA. BEST THREAT WL BE FURTHER NORTH. ALL MODEL VERY SIMILAR AND POINT TO SMALL CHC POPS WITH CHCS DWINDLING AFT 06Z. LOWER 90 DEGREE TEMPS WERE RATHER COMMONPLC OVR CWA AT ERY AFTN CREATING HEAT INDICIES AROUND 100 A CARBON COPY OF THE LAST FEW DAYS. A SOUTHWEST LOW LVL FLOW PREVAILED AT SPEEDS OF 10 TO 20 MPH. AS THE UPPER LEVEL TROF MOVES WELL TO THE EAST OF THE OHIO VALLEY TUESDAY...THE CWA WL CONTINUE TO BAKE WITH THE THERMOMETER MAKING DAILY RUNS INTO THE LOWER 90S. HIGH HUMIDITIES ARE ON TAP ALSO. THUS THE HEAT INDEX VALUES WILL BE MAKING DAILY RUNS TO NEAR 100 DEGREES. .SDF...NONE. RDC
INZ076>079-083-084-089>092-KYZ025-029>032-034>038-300215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 415 PM EDT MON JUL 29 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS EVENING ACROSS ALL OF SOUTH CENTRAL INDIANA AND THOSE PORTIONS OF CENTRAL KENTUCKY...ROUGHLY ALONG AND NORTH OF INTERSTATE 64. A LINE OF THUNDERSTORMS IS EXPECTED TO SKIM ACROSS MUCH OF SOUTH CENTRAL INDIANA AND PARTS OF CENTRAL KENTUCKY THIS EVENING. BECAUSE OF STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...SOME OF THE STORMS COULD PRODUCE WIND DAMAGE. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
655 PM EDT MON JUL 29 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 7 NW LEXINGTON KY WIND DAMAGE
07/29/02 FAYETTE REPORTED 56 MPH WIND GUST
4 NE OF BLUEGRASS AIRPORT.
TREES DOWN JUST SOUTH OF
LEXINGTON.
SZAPPANOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
728 PM EDT MON JUL 29 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 8 E CAMPBELLSBURG KY WIND DAMAGE
07/29/02 HENRY TREES DOWN ON HIGHWAY 193The Louisville radar (KLVX), 31 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303827, 5303828, 5303829.